Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 27, 2006, 3:07 PM EDT for Tioga County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2006, 3:07 PM EDT (19:07 UTC)
- Expired
- Jun 27, 2006, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Tioga County, NY
The radar
The Binghamton radar (KBGM), 23 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:10 PM EDT | FLASH FLOOD | Owego, NY | BUSINESSES FLOODED DOWNTOWN. |
| Jun 27, 5:30 PM EDT | FLASH FLOOD | Waverly, NY | FIRST FLOOR OF HOUSES UNDER WATER. ALSO MAJOR FLOODING IN CAMPBELL. 1 INCH OF RAIN IN 30 MINUTES IN TIOGA TERRACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 271906 FFWBGM NYC107-272200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 307 PM EDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... TIOGA COUNTY IN CENTRAL NEW YORK * UNTIL 600 PM EDT * AT 300 PM EDT...VERY HEAVY RAIN WAS REPORTED IN TIOGA COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLSEYVILLE...WAVERLY...TIOGA TERRACE...TIOGA CENTER...SPENCER... OWEGO...NICHOLS...NEWARK VALLEY...LOUNSBERRY...LOCKWOOD... LITCHFIELD...CANDOR...BERKSHIRE...BARTON AND APALACHIN. LAT...LON 4231 7604 4198 7609 4198 7656 4231 7656 $$ PADAVONA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:08 AM EDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 27, 9:08 AM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 908 AM EDT TUE JUN 27 2006 .SHORT TERM (TODAY - WEDNESDAY)... UPDATE...HAVE MADE SOME CHANGES TO WEATHER AND POPS BASED ON CURRENT RADAR AND TRENDS FOR THE NEXT SEVERAL HOURS. PREVIOUS DISC... NOT MUCH HAS CHANGED FROM 24 HOURS AGO. RAINFALL CONTINUES TO STREAM NORTH INTO FA IN AREA OF DEEP SOUTHERLY FLOW...AS TROF REMAINS TO OUR WEST AND BERMUDA HIGH REMAINS EAST. CONVECTION INCREASING AGAIN THIS MORNING ACROSS CHESAPEAKE BAY AREA...SIMILAR TO LAST NIGHT. THIS IS ALL STREAMING NORTH INTO AREAS THAT CANNOT HANDLE ANY MORE RAINFALL AND UPSLOPE FLOW MAY LEAD TO LOCAL ENHANCEMENT TO PCPN THIS MORNING. BACK EDGE OF PCPN BEGINNING TO ENTER SRN ZONES...BUT JUST AS IT APPEARS TO HAVE AN END MORE DEVELOPS. THIS WILL BE THE TREND MOST OF THE DAY AS AIRMASS REMAINS SATD WITH PW VALUES NEARING 2.00 INCHES AND 40KT LLJ CONTINUING. FA WILL ALSO REMAIN IN DIVERGENCE AREA OF UL JET...THUS CATEGORICAL POPS ARE IN ORDER FOR TODAY. RIDGING MAY BE ABLE TO BUILD FAR ENOUGH WEST TO LEAD TO JUST SCTD PCPN ACROSS SOUTHEASTERN ZONES TODAY. DRYING BEING SEEN ON WV HAS PUSHED INTO NJ AND SHUNTING PCPN TWD CENTRAL/WRN AREAS CURRENTLY. HOWEVER...ANY SUN THAT MAKES IT THRU TODAY WILL LIKELY RESULT IN CONVECTION...ESPECIALLY WHERE UPSLOPE WILL HAVE AN EFFECT ACROSS POCONOS AND CATSKILLS. GIVEN THE AIRMASS IN PLACE AND FFG VERY LOW IN THESE AREAS...POSSIBILITY OF FLDG REMAINS TODAY AS STORMS WILL LIKELY BE VERY EFFICIENT RAIN PRODUCERS. HAVE SIDED WITH GFS/CANGEM GUIDANCE AS WRF HAS HAD TENDENCY TO SHUNT PCPN BACK WEST TOO QUICKLY PAST SEVERAL DAYS. GFS AND CANGEM KEEPS HEAVY RAIN AXIS FURTHER EAST AND PREFER THEIR QPF DEPICTION. SCENARIO GOES QUICKLY DOWNHILL TONIGHT. TROPICAL LOW CURRENTLY OFF THE FL/GA COAST WILL GET CAUGHT UP IN MOISTURE PLUME AND RIDE NORTH QUICKLY TONIGHT. GFS SLIGHTLY FASTER WITH SYSTEM AND SPREADS PCPN INTO FA ARND 06Z. WRF IS SLIGHTLY SLOWER AND KEEPS HEAVIEST RAIN OUT OF AREA UNTIL 12Z OR SO. ONCE AGAIN...PREFER GFS SOLN AND WILL INCREASE POPS TO CATEGORICAL FOR THE OVERNIGHT HOURS...CONSIDERING THE DIVERGENCE ALOFT AND STRONG THETA-E CONVERGENCE OVER REGION. AN ADDNL 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT...POSSIBLY LOCALIZED HIGHER AMOUNTS DEPENDING ON ANY CONVECTION. HPC HAS ALMOST ENTIRE FCST AREA IN MODERATE RISK FOR XCSV RAIN...WITH HIGH RISK DEPICTED FOR AT LEAST HALF OF THE FA. THAT SAID...WILL CONTINUE FLASH FLOOD WATCH AREA-WIDE FOR TODAY AND TONIGHT AND ALLOW LATER SHIFTS TO ADJUST TIMING. THREAT FOR FLASH FLOODING CONTINUES TO INCREASE AS GROUND BECOMES INCREASINGLY SATURATED. AS WE GO INTO TONIGHT...IT WILL NOT TAKE MUCH FOR RAIN TO RUN OFF INTO AREA RIVERS AND SITUATION WILL NEED TO BE CLOSELY MONITORED. -PB && .AVIATION (27/06Z TO 28/06Z)... MAIN AREA OF RAIN EARLY THIS MORNING IS LOCATED FROM NORTH CENTRAL PA NORTH ACROSS CENTRAL NY... INCLUDING THE ELM...ITH AND SYR TAF SITES. EXPECT THIS AREA TO WEAKEN AND MOVE NORTH DURING THE NEXT SEVERAL HOURS... BUT ADDITIONAL BANDS OF HVY RAIN WILL CONTINUE TO DEVELOP THRU WEDNESDAY MORNING. CIGS AND VSBYS WILL BE LOCALLY IFR IN HEAVIER RAIN BANDS THRU TONIGHT... OTHERWISE EXPECT MAINLY VFR VSBYS AND MVFR TO VFR CIGS WITH SCT SHOWERS. BEST CHC FOR THUNDER WILL BE THIS AFTERNOON. -MSE && .LONG RANGE (WED NIGHT - SUNDAY)... WET CONDS CONT AS THE FCST AREA REMAINS UNDER THE UPPER TROF. TROF AXIS GNRLY CNTRD OVER THE GREAT LAKES AND VARIOUS SHRT WVS WILL ROTATE THRU KEEPING THE AREA UNSTABLE WITH THE RISK OF A SHWR AT ALMOST ANY TIME. MADE ONLY SLGT ADJUSTMENTS TO HPC GUID IN TEMPS AND POPS. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL 8 AM EDT WEDNESDAY. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8 AM EDT WEDNESDAY. &&
Hazardous weather outlook, Jun 27, 3:41 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 341 AM EDT TUE JUN 27 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 341 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION THROUGH WEDNESDAY MORNING. WITH THE GROUND ALREADY SATURATED DUE TO RECENT RAINFALL...FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ANY RAIN THAT FALLS WILL QUICKLY RUN OFF INTO AREA CREEKS AND STREAMS...CAUSING MANY TO OVERFLOW THEIR BANKS. THUS...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 AM WEDNESDAY MORNING. PLEASE REFER TO ALBFFABGM WGUS61 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER. PB
In the hours before
Special weather statement, Jun 27, 2:53 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 253 PM EDT TUE JUN 27 2006 NYZ016-271930- SENECA NY- 253 PM EDT TUE JUN 27 2006 * AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WATERLOO...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNIUS...TYRE...PACKWOOD CORNERS...MAGEE...HALSEY CORNERS AND DUBLIN PADAVONA
Special weather statement, Jun 27, 2:59 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 259 PM EDT TUE JUN 27 2006 NYZ022-271945- STEUBEN NY- 259 PM EDT TUE JUN 27 2006 * AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAMERON...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THURSTON AT 305 PM EDT... SAVONA AND CAMPBELL AT 310 PM EDT... BATH AT 315 PM EDT... SONORA AND RHEIMS AT 320 PM EDT... HAMMONDSPORT AND BRADFORD AT 325 PM EDT... URBANA AT 330 PM EDT... SYLVAN BEACH AND KEUKA AT 335 PM EDT... PULTENEY AT 340 PM EDT... PADAVONA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:30 AM EDT | Flash Flood Warning | BGM | Broome, Cortland | 2 hr |
| Jun 27, 4:41 AM EDT | Flash Flood Warning | BGM | Chenango, Madison, Onondaga | 2 hr |
| Jun 27, 5:03 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 27, 6:33 AM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jun 27, 7:29 AM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Jun 27, 9:28 AM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jun 27, 10:22 AM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 27, 11:33 AM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 27, 11:51 AM EDT | Flash Flood Warning | BGM | Otsego | 114 min |
| Jun 27, 12:19 PM EDT | Flash Flood Warning | BGM | Delaware | 116 min |
| Jun 27, 1:31 PM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Jun 27, 1:53 PM EDT | Flash Flood Warning | BGM | Delaware | 2 hr |
| Jun 27, 2:00 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Jun 27, 3:07 PM EDT | Flash Flood Warning | BGM | Yates | 3 hr |
| Jun 27, 3:34 PM EDT | Flash Flood Warning | BGM | Chemung, Schuyler | 3 hr |
| Jun 27, 3:47 PM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 27, 4:00 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 3 hr |
| Jun 27, 4:05 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 27, 4:14 PM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 27, 4:29 PM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Jun 27, 4:34 PM EDT | Flash Flood Warning | BGM | Madison | 3 hr |
| Jun 27, 4:38 PM EDT | Flash Flood Warning | BGM | Tompkins | 3 hr |
| Jun 27, 4:54 PM EDT | Flash Flood Warning | BGM | Steuben | 6 hr |
| Jun 27, 5:15 PM EDT | Flash Flood Warning | BGM | Oneida | 6 hr |
| Jun 27, 5:30 PM EDT | Flash Flood Warning | BGM | Onondaga | 6 hr |
| Jun 27, 5:46 PM EDT | Flash Flood Warning | BGM | Tioga | 6 hr |
| Jun 27, 6:09 PM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Jun 27, 6:19 PM EDT | Flash Flood Warning | BGM | Chenango, Cortland | 6 hr |
| Jun 27, 6:21 PM EDT | Flash Flood Warning | BGM | Schuyler | 6 hr |
| Jun 27, 6:33 PM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 6 hr |
| Jun 27, 6:49 PM EDT | Flash Flood Warning | BGM | Chemung | 6 hr |
| Jun 27, 6:55 PM EDT | Flash Flood Warning | BGM | Madison | 6 hr |
| Jun 27, 7:05 PM EDT | Flash Flood Warning | BGM | Tompkins | 6 hr |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.